Addiction: Substance Abuse Community
Post Addiction Insomnia
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Post Addiction Insomnia

Well, popped up at 4AM again this morning. It's been 114 days since my last drug (oxycontin and klonopin), and I still rarely get more than 5 hours a night.

I always slept fine before this. I don't know if it's the benzo or the opiod drugs that caused more damage to my sleeping patterns, and I guess it doesn't really matter at this point.

I seem to be functioning pretty well on little sleep. My days are long and I am able to get through them alright. By 9pm I am a little spaced out, can't function very due to mental fatigue, but it's not that bad.

Anyone had a huge-ass habit, and recovered their sleeping muscle eventually?

Related Discussions
15 Comments Post a Comment
Blank
Avatar_n_tn
whats up?? If I remember correctly you were almost at 800mg a day of oxy, right? well I thought I was high at 160-240mg a day..... I guess with time things will get better, I'm slowly starting to get back into a rhythm but I do notice I don't sleep as much as I used to........ I'm sure our bodys will get back to normal again..........  keep up the good work..........
Blank
Avatar_n_tn
I really believe that my sleeping patterns changed permanently due to my long-term opiate use years ago.  When I stopped using heroin and methadone, this was the one thing that never got back to normal--even ten years later.  I mean, the insomnia is better than it was, certainly, but I still have problems sleeping more than 6 hours a night.  I never had these problems before I did heroin--I used to be able to sleep 10 hours a night.  It really got to me after awhile--not being able to sleep.  I used to really stress out about not being able to sleep--I would think, "OH MY GOD--I HAVE A HUGE EXAM TOMORROW-- I have to get some sleep!!!!!  And that never worked--it just made it worse.  I have stopped worrying about not getting enough sleep and when I can't sleep now, I just get up and try to get some work done, or do some writing.  It's gotten a lot better.  I believe that you told me that you took trazadone (30 pills in one day???).  That's too bad.  Trazadone doesn't have _anything_ in it (for me, anyway) that makes me feel at all high.  One low dose just helps me sleep well for 8 hours straight, so I use it from time to time.  I hope you insomnia gets better!  Have you tried meditation and hot baths?  These seeem to help me relax a lot at night.
Blank
Avatar_n_tn
Speaking from (several) past hydrocodone quitting experiences, my sleeping habbits did seem to take on a rather permanent change (even after several years), but nothing a mild 50mg dose of Benadryl couldn't cure an hour or so before bed.  That's just what has worked for me, though.  At least it's not habit forming, and you can function the next day, so long as you didn't take it during a panic at 3:00 am and have to be to work at 7.  Good luck.

--memikey
Blank
Avatar_n_tn

I took the trazadone home from the methadone clinic. I was so completely wracked with w/d's that I took anything and everything I could, including tons of benzos. I went through 50 in 5 days I think. Not to get high, just to feel less w/d's.

Anyway, the problem isn't falling asleep, it's popping up 4 hours later all wired and not being able to get back to sleep. In a way it's kinda nice. I used to hate getting up in the morning, I was naturally tired. Now I can just pop up and get out the door with no fuss.

When I hadn't slept in 24 days and had lost 30 pounds and was suicidal and insane, I had to have faith that things would get better, or I would have ended it. I have to continue to believe that all things will improve if I take the right action. I expect to sleep naturally again. I just don't know when.
Blank
Avatar_n_tn
5 HOURS!!  Man, I wish I could get that much with or without a sleep aid..  The only way sleep over 4 hours is to be knocked out..

The doctors/AMA says insomnia is only a tempory condition and a script for "sleep" can not be prescribed over 30 days per year...  Kinda makes me wonder how many of the people making the rules have a broke back or head or neck injury or in my case PTS and broke back.. God bless my doctor.  He says these vallium aren't for sleep, they're for spasms...  

http://www.sirinet.net/~garyc/pain.htm

Here is a site for pain medication and information about related topics..  Maybe there is something for there for some of you.

God Bless you all and most of all, the best of luck to you people trying to get clean and stay that way.

Blank
Avatar_n_tn
Hi there.  I think part of the withdrawl (withdrawal) process is lack of sleep.  I am (as most of you know) 20 days clean now from percs and I have found that taking  2 tylenol Pm's every night while going through this as help me a lot.    I asked the doctor if it was harmful and he said with  withdrawls and such I'm having it's ok to take 2 (only) a night, until you get back to normal (whatever normal is huh?)   Good luck

~Kell
Blank
Avatar_n_tn
By the way ... the sleep aid in tylenol pm is simply Benadryl (sp)(nothing else)   (the medicine for allergies) ... so those of you who dont want to take tylenol you can take benadryl instead ... it's just alittle more expensive.  

~kell
Blank
Avatar_n_tn
The best benadryl med for sleep is probably unisom. I think is has 100mgs of diphedrine or whatever. I tried it when I was in w/d and of course it didn't do a thing.
Blank
Avatar_n_tn
Did you start the new job?  How is it going?  How does it feel to be back in the heart of the city where evil lurks?  Hope all is well.
Blank
Avatar_n_tn
Hey. Yes, I started last week. I'm doing really well, but I am just not used to being in front of a computer screen for 8 hours. The days are long. I get back to marin about 7pm, then go to a meeting, then go to bed.

Still, 3 mos ago I was utterly hopeless. I can't complain about ****.

I did go up market the other day to visit a friend. I saw an old pill dealer 20 yards away, which freaked me. I ducked away, into an electronics store, then pretty much forgot about it.

Thanks for asking. I appreciate it.

Blank
Avatar_n_tn
Sorry to hear no one is getting much sleep, but glad to hear im not the only one.. I havent slept more than 5hours since my herion days several years ago. Now im going thru w/ds from tussinex. I noticed the first day without the drug, i slept pretty darn good, woke a few times but went back to sleep..Loved it and didnt want to ever wake up from that welcomed sleep. Ofcourse that didnt last long. Once the w/ds stared, i would get the leg twitches and sleep was not easy to come by.  Ive been clean for several years but somehow got hooked on this cough surup.  Well, we all know how, im an addict.  Anyway, i havent seen much on tussinex w/ds, does anyone know anything about it here.  Thanks
Blank
Avatar_n_tn
I havent done any drugs or anything but am unable to sleep. Im 17 years of age and get 1 - 2 hours of sleep a night and can funtion fine thru out the day and weird anuf can do better work at night can think straighter. any ideas to getting more sleep Iv tryed all the basics and nothings working
Blank
Avatar_m_tn
Try eating a turkey sandwhich for dinner and sipping a cup of sleepy time tea.
Blank
Avatar_f_tn
I totally understand!  I've had insomnia off and on for years but not like this.  Ever since I got off (ran out) of my medicine too early I spent days with NO sleep.  I was and am sort of taking Norcos (I'm out early), Klonipin (klonopin) and Trazadone at night.  When I ran out of the last two, it was hell to sleep.  So, about every other day I could sleep 3-4 hours, and the next night,now a wink.  It's so annoying.  Plus at the beginning my legs would figit and drive me crazy too.

Good Luck, I think it wouldn't be much longer,it's just the amount you had been taking and it takes way too long for your body to adjust.  Hang in there!!  Are you still in pain?
Blank
Avatar_n_tn
I had a 26 yr drug addiction. Period. Except needles and crack I tried it; weed being the hardest one for me to stop using (strangely enough).  Presently where I'm at its 1:52 AM, and I haven't been able to sleep at all.  I have been clean and sober for the last 3 yrs and 2 months.

I'm still going through acid chills, euphoric recall, insomnia, mild hallucinations, and vivid dreams.  I get wicked sugar cravings and if I'm not insomniac I'm dozy.  I get muddled thinking and I can't keep a thought together; but if I find something positive to focus on like art or music ( I like remixing) then I'm ok.  Guess its like working out.  Been outa shape for so long gotta get back to the gym and get my nugget back in shape.  One step at a time.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
1827057_tn?1397523877
Blank
ricart70
IN
Avatar_f_tn
Blank
motye51
4522800_tn?1405696702
Blank
VICourageous
ID
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
3197167_tn?1348972206
Blank
clean_in_ks
KS